Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 126, NWS Mobile, AL

April 13, 2009Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 13, 2009, 8:35 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 8:35 PM CDT (01:35 UTC)
Expired
Apr 13, 2009, 9:30 PM CDT
In force
55 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 140135
SVRMOB
MSC041-111-153-140230-
/O.NEW.KMOB.SV.W.0126.090414T0135Z-090414T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
835 PM CDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 930 PM CDT

* AT 833 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR RUNNELSTOWN...OR ABOUT 12
  MILES NORTHEAST OF PETAL...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RHODES BY 850 PM CDT...
  RICHTON BY 855 PM CDT...
  MULBERRY BY 915 PM CDT...
  SAND HILL BY 925 PM CDT...
  PIAVE...SMITHTOWN AND 7 MILES NORTH OF BOTHWELL BY 930 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3144 8913 3144 8894 3152 8894 3155 8868
      3130 8867 3132 8914 3143 8914
TIME...MOT...LOC 0134Z 268DEG 17KT 3141 8906

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:00 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 13, 4:00 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT MON APR 13 2009

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...EARLIER MCS THAT BROUGHT
SEVERE THUNDERSTORMS AND HEAVY RAINFALL TO THE AREA HAS MOVED EAST
AND THE TORNADO WATCH HAS BEEN CANCELLED FOR OUR COUNTIES.
MEANWHILE...THE PRIMARY COLD FRONT REMAINS WELL WEST OF THE AREA.
WHERE SKIES HAVE CLEARED TO OUR WEST...TEMPERATURES HAVE RECOVERED
TO NEAR 80 AND THIS IS ALLOWING SOME REDEVELOPMENT OF THUNDERSTORMS.
CIRRUS BLOWOFF FROM ANOTHER CONVECTIVE COMPLEX IN THE GULF IS NOT
ALLOWING THE AREA TO DESTABILIZE. HOWEVER...MOST OF THE MODELS
DEVELOP ISOLATED TO SCATTERED ACTIVITY AHEAD OF THE FRONT THIS
EVENING MAINLY ACROSS THE WEST AND NORTHWEST PORTIONS OF THE AREA.
THE LOCAL WRF RUN ALSO AGREES WITH THIS SCENARIO AND WILL KEEP IN
CHANCE POPS FOR THE EVENING ACROSS THE MOST OF THE AREA WITH HIGHER
POPS ACROSS EASTERN PARTS OF THE PANHANDLE WHERE IT IS STILL
RAINING. A SLIGHT RISK OF SEVERE WEATHER REMAINS FOR THIS EVENING
WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS.

THE COLD FRONT WILL MOVE THROUGH THE CENTRAL GULF COAST AFTER
MIDNIGHT TONIGHT WITH A DRIER AND SLIGHTLY COOLER AIRMASS MOVING
INTO THE REGION. TUESDAY AND WEDNESDAY LOOK NEARLY IDEAL WITH HIGHS
IN THE LOW TO MID 70S AND LOWS IN THE 40S AND 50S.

.LONG TERM...(THURSDAY THROUGH SUNDAY)...UPPER RIDGING BUILDS ACROSS
THE SOUTHEAST AS AN UPPER LOW MOVES ACROSS THE WESTERN STATES. THIS
WILL MAINTAIN THE DRY CONDITIONS WITH HIGHS IN THE MID AND UPPER 70S
FOR THE END OF THE WORK WEEK. AS THE UPPER LOW OPENS UP AND MOVES
EAST IT WILLS END A SFC COLD FRONT TOWARD THE AREA LATE IN THE
WEEKEND AND EARLY NEXT WEEK WITH INCREASING CHANCES OF RAIN.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS SHOULD REMAIN NORTH OF THE TAF
SITES THIS EVENING. PERIODS OF LIFR/IFR CONDITIONS ARE POSSIBLE
TONIGHT PRIOR TO FRONTAL PASSAGE IN FOG AND LOW STRATUS.

.MARINE...SOUTHERLY WINDS WILL BECOME NORTHWESTERLY INCREASING TO
AROUND 20 KNOTS TONIGHT AS A COLD FRONT MOVES EAST ACROSS THE GULF
COASTAL WATERS. THE WINDS WILL SUBSIDE TUESDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST. NUMEROUS THUNDERSTORMS OVER
THE GULF WATERS SOUTH OF THE ALABAMA...NORTHWEST FLORIDA GULF COASTS
WILL ALSO DIMINISH TUESDAY AS A STABLE AIRMASS MOVES IN BEHIND THE
FRONT. HIGH PRESSURE OVER THE MID SOUTH REGION WEDNESDAY WILL MOVE TO
THE EASTERN SEABOARD BY FRIDAY...RESULTING IN AN INCREASING
SOUTHEASTERLY WIND FLOW OVER THE GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA BY LATE IN THE WEEK.

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT
BRINGING A COOLER AND DRIER AIRMASS TO THE AREA. HOWEVER...RELATIVE
HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  73  47  76 /  30  00  00  00
PENSACOLA   59  73  51  75 /  50  00  00  00
DESTIN      63  72  53  72 /  60  05  00  00
EVERGREEN   54  69  45  74 /  40  00  00  00
WAYNESBORO  50  70  40  75 /  30  00  00  00
CAMDEN      53  69  42  75 /  40  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 13, 2:10 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT MON APR 13 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
210 PM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...

.DAY ONE...REST OF TODAY THROUGH TONIGHT.

THE LINE OF STRONG THUNDERSTORMS WILL CONTINUE MOVING WELL EAST OF
THE DESTIN AREA THIS AFTERNOON WITH A MORE STABLE AIRMASS HOLDING
ACROSS SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
FARTHER TO THE WEST...CLEARING SKIES HAVE ALLOWED TEMPERATURES TO
RISE INTO THE MIDDLE AND UPPER 70S ACROSS PORTIONS OF SOUTH WESTERN
ALABAMA AND SOUTHEASTERN MISSISSIPPI.  THE AIRMASS IS BECOMING
SUFFICIENTLY UNSTABLE ACROSS SOUTHEAST LOUISIANA AND PORTIONS OF
SOUTHWESTERN MISSISSIPPI TO ALLOW FOR THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS DURING THE MID TO LATE AFTERNOON HOURS WEST OF
INTERSTATE 59.  THIS THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE
NORTHEAST INTO PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND
INTERIOR SOUTHWEST ALABAMA LATE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 10 PM
NORTHWEST OF A LINE FROM WIGGINS TO CHATOM TO CAMDEN.  THE PRIMARY
HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL WITH ISOLATED SEVERE
STORMS.

A COLD FRONT WILL MOVE EAST ACROSS THE REGION LATE TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THE
FRONT THROUGH THE EVENING HOURS.  THE FRONT WILL MOVE EAST ACROSS
THE CENTRAL GULF COAST REGION AFTER MIDNIGHT BRINGING A COOLER AND
DRIER AIRMASS TO THE REGION BY MORNING.

OVER THE MARINE AREA...SOUTH WINDS 15 TO 20 KNOTS WILL BECOME
NORTHWESTERLY AT 20 TO 25 KNOTS LATE TONIGHT AS THE FRONT MOVES
THROUGH.  SMALL CRAFT ADVISORIES WILL BE REQUIRED OVER THE COASTAL
WATERS THROUGH EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS ACROSS THE MARINE AREA WILL SHIFT TO THE NORTHWEST FOLLOWING
THE COLD FRONTAL PASSAGE.  SMALL CRAFT ADVISORIES WILL LIKELY BE
REQUIRED LATE MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED TODAY INTO TONIGHT.

In the hours before

Local storm report, Apr 13, 2:46 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     8 SE GREENVILLE         31.75N 86.52W
04/13/2009                   BUTLER             AL   EMERGENCY MNGR

            LARGE 2 FT DIAMETER OAK TREE BLOWN OVER ONTO A SINGLE
            WIDE MOBILE HOME...SPLITTING AND DESTROYING THE HOME.

&&

JG
Local storm report, Apr 13, 2:49 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     FULTON                  31.79N 87.73W
04/12/2009                   CLARKE             AL   FIRE DEPT/RESCUE

            TREES DOWN NEAR HWY 43 AND SKYLINE ROAD. BROKEN GAS LINE
            DUE FROM UPROOTING OF TREES.

1122 PM     TSTM WND DMG     THOMASVILLE             31.91N 87.74W
04/12/2009                   CLARKE             AL   EMERGENCY MNGR

            12 TO 15 TREES DOWN ALONG GATES DRIVE NEAR HWY 5.

1122 PM     HAIL             THOMASVILLE             31.91N 87.74W
04/12/2009  E0.75 INCH       CLARKE             AL   EMERGENCY MNGR

            MULTIPLE REPORTS OF DIME TO PENNY SIZE HAIL IN
            THOMASVILLE.

1130 PM     HAIL             THOMASVILLE             31.91N 87.74W
04/12/2009  E0.25 INCH       CLARKE             AL   PUBLIC

1245 AM     FLASH FLOOD      FULTON                  31.79N 87.73W
04/13/2009                   CLARKE             AL   EMERGENCY MNGR

            THE FIRE DEPT AND POST OFFICE IN FULTON ARE REPORTED
            FLOODED. WATER IS COVERING THE RAILROAD TRACKS NEAR
            FULTON.

0245 AM     TSTM WND DMG     8 SE GREENVILLE         31.75N 86.52W
04/13/2009                   BUTLER             AL   EMERGENCY MNGR

            LARGE 2 FT DIAMETER OAK TREE BLOWN OVER ONTO A SINGLE
            WIDE MOBILE HOME...SPLITTING AND DESTROYING THE HOME.

0248 AM     FLASH FLOOD      WAYNESBORO              31.67N 88.65W
04/13/2009                   WAYNE              MS   LAW ENFORCEMENT

            SEVERAL ROADS ARE FLOODED IN WAYNESBORO. ALSO WATER
            COVERS PORTIONS OF OLD HWY 45.

0249 AM     FLASH FLOOD      RICHTON                 31.35N 88.94W
04/13/2009                   PERRY              MS   LAW ENFORCEMENT

            SEVERAL ROADS ARE REPORTED FLOODED IN RICHTON. WATER
            COVERS SEVERAL COUNTY ROADS INCLUDING HWY 42.

0455 AM     TSTM WND DMG     ROBINSONVILLE           31.06N 87.44W
04/13/2009                   ESCAMBIA           AL   EMERGENCY MNGR

            1 BARN DESTROYED, 1 BARN BADLY DAMAGED. SMALL SHED
            DESTROYED. 4 BROKEN POWER POLES. A FEW TREES DOWN. DAMAGE
            OCCURRED IN AN AREA THREE TENTHS OF A MILE WIDE AND THREE
            FOURTHS OF A MILE LONG EXTENDING SOUTHWEST TO NORTHEAST.

0515 AM     HAIL             WALLACE                 31.21N 87.22W
04/13/2009  E1.75 INCH       ESCAMBIA           AL   EMERGENCY MNGR

0525 AM     HAIL             2 N BREWTON             31.13N 87.07W
04/13/2009  E0.75 INCH       ESCAMBIA           AL   PUBLIC

0616 AM     HAIL             CAROLINA                31.23N 86.52W
04/13/2009  E0.50 INCH       COVINGTON          AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN CAROLINA.

0616 AM     HAIL             ANDALUSIA               31.31N 86.48W
04/13/2009  E0.50 INCH       COVINGTON          AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN ANDALUSIA.

0730 AM     HAIL             5 N LOXLEY              30.69N 87.75W
04/13/2009  E0.75 INCH       BALDWIN            AL   PUBLIC

&&

JG
Special weather statement, Apr 13, 5:38 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
538 PM CDT MON APR 13 2009

MSZ067-132330-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
538 PM CDT MON APR 13 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE COUNTY...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF STRENGTHFORD...MOVING NORTHEAST
AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STRENGTHFORD...WHISTLER...EUCUTTA...WOODWARDS AND WAYNESBORO THROUGH
630 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 13, 6:55 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
655 PM CDT MON APR 13 2009

MSZ078-079-140045-
GEORGE-STONE-
INCLUDING THE CITIES OF...LUCEDALE...
655 PM CDT MON APR 13 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GEORGE AND STONE
COUNTIES...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES WEST OF BENNDALE TO 5 MILES
WEST OF BEATRICE...MOVING EAST AT 20 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BENNDALE...RAMSEY SPRINGS...BENNDALE...EVANSTON AND BASIN THROUGH 745
PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 13, 8:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
819 PM CDT MON APR 13 2009

MSZ067-075-076-140215-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE AND NEW AUGUSTA...
819 PM CDT MON APR 13 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...GREENE AND
WAYNE COUNTIES THROUGH 915 PM...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM RUNNELSTOWN TO 9 MILES WEST OF
BELLEVILLE...MOVING EAST AT 40 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
RHODES...BELLEVILLE...RICHTON...MAHNED...MULBERRY...NEW AUGUSTA...
KITTRELL AND HINTONVILLE THROUGH 915 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:41 PM CDTTornado WarningMOBGreene, Perry, Wayne49 min
Apr 13, 9:19 PM CDTSevere Thunderstorm WarningMOBGreene, Wayne26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.